Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 18, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Mar 27, 2006, 6:37 PM PST for Curry County, Oregon. It took effect at Mar 27, 2006, 9:00 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2006, 6:37 PM PST (02:37 UTC)
- In effect from
- Mar 27, 2006, 9:00 PM PST
- Expired
- Mar 28, 2006, 2:13 AM PST
- In force
- 5 hr
- Issued by
- NWS Medford, OR
County Curry County, OR
The radar
The Medford radar (KMAX), 130 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 2.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3111 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 280237 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 637 PM PST MON MAR 27 2006 ORZ022-281100- /O.NEW.KMFR.HW.W.0018.060328T0500Z-060328T1100Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 637 PM PST MON MAR 27 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING FOR THE EXTREME SOUTH OREGON COAST...WHICH IS IN EFFECT UNTIL 3 AM PST TUESDAY. A STRONG AND COMPACT LOW PRESSURE CENTER WEST OF THE CALIFORNIA OREGON BORDER IS RAPIDLY DEEPENING AS IT MOVES TOWARD THE COAST...RESULTING IN WINDS INCREASING TO 40 TO 50 MPH WITH OCCASIONAL GUSTS TO 65 MPH. THE OREGON COAST SOUTH OF CAPE BLANCO WILL RECIEVE THE BRUNT OF THESE WINDS LATER THIS EVENING AS THE LOW PASSES NORTH THROUGH THE WATERS. THE LOW WILL DIMINISH IN INTENSITY LATE TONIGHT WHILE WINDS ABATE TO 20 TO 30 MPH. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...BLOW WEAKENED ROOFS OFF HOUSES...AND DOWN POWER LINES. $$ CAZ081-281245- /O.CON.KMFR.WI.Y.0020.000000T0000Z-060328T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 637 PM PST MON MAR 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. SOUTHEAST WINDS 30 TO 40 MPH WILL CONTINUE THROUGH THIS AFTERNOON INTO THE EVENING WITH OCCASIONAL GUSTS TO 50 MPH. THE STRONGEST WINDS WILL OCCUR NEAR WEED. WINDS ARE EXPECTED TO SHIFT TO SOUTH AND SOUTHWEST AROUND MIDNIGHT WITH SPEEDS DECREASING TO 10 TO 20 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ORZ026-281245- /O.CON.KMFR.WI.Y.0020.000000T0000Z-060328T1800Z/ JACKSON COUNTY- INCLUDING THE CITIES OF...MEDFORD...ASHLAND 637 PM PST MON MAR 27 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. SOUTH WINDS 20 TO 30 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON IN THE ROGUE VALLEY AND CONTINUE THROUGH TONIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS76 KMFR 281013 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 213 AM PST TUE MAR 28 2006 ORZ022-281115- /O.CAN.KMFR.HW.W.0018.000000T0000Z-060328T1100Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 213 AM PST TUE MAR 28 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. THE LOW PRESSURE SYSTEM THAT CAUSED THE STRONG WINDS IS MOVING NORTHWEST AWAY FROM THE COAST AND WINDS WILL DECREASE FURTHER THIS MORNING. $$ CAZ081-ORZ026-281115- /O.CAN.KMFR.WI.Y.0020.000000T0000Z-060328T1800Z/ CENTRAL SISKIYOU COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...MEDFORD...ASHLAND 213 AM PST TUE MAR 28 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. THE LOW PRESSURE SYSTEM THAT CAUSED THE STRONG WINDS IS MOVING NORTHWEST AWAY FROM THE AREA AND WINDS WILL DECREASE FURTHER THIS MORNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Mar 27, 3:00 PM PST, 3 hours 37 minutes earlier.
Area forecast discussion, Mar 27, 3:00 PM PST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
300 PM PST MON MAR 27 2006
.DISCUSSION...
SATELLITE IMAGERY SHOWS A NEGATIVELY TILTED TROUGH IS MOVING INTO
NORTHERN CALIFORNIA. THE SURFACE LOW PRESSURE IS MOVING INTO THE
COASTAL WATERS OF NORTHERN CALIFORNIA. GUSTY WINDS HAVE SURFACED IN
THE SHASTA VALLEY AND WILL CONTINUE OVERNIGHT UNTIL THE FRONT MOVES
ACROSS THE CASCADES LATE MORNING TUESDAY. WINDS ARE INCREASING IN
THE ROGUE VALLEY AS INVERSION HAS FINALLY LIFTED. EXPECT GUSTY WINDS
TO SURFACE ALONG WITH THE FRONT AS IT MOVES THROUGH THE ROGUE VALLEY
THIS EVENING. THE FRONT WILL ALSO BRING UP WINDS IN SOUTHERN OREGON
COAST TONIGHT. SOUTHERLY UPSLOPE FLOW IS FAVORABLE FOR OROGRAPHIC
SNOW FOR MT SHASTA AND SOUTHERN SISKIYOU COUNTY AND A HEAVY SNOW
WARNING CONTINUES. SNOW LEVEL WILL BE HIGH AT THE BEGINNING BUT
GRADUALLY LOWERS TOWARD MORNING. ONE AREA OF CONCERN IS JOSEPHINE
COUNTY ESPECIALLY THE ILLINOIS VALLEY WHERE SNOW LEVEL COULD DROP TO
2000 FEET AND LOCALLY DOWN TO 1500 FEET. HAVE ISSUED A SNOW ADVISORY
FOR THAT AREA FROM LATE TONIGHT TO MID MORNING TUESDAY. THE MAIN
UPPER TROUGH IS SLOW TO MOVE ACROSS THE FORECAST AREA AND WE WILL
SEE CONTINUING SHOWERS THROUGH WEDNESDAY. BRIEF DRYING IS EXPECTED
ON THURSDAY.
EXTENDED...PROGRESSIVE LONG WAVE PATTERN CONTINUES IN THE EXTENDED
WITH THE NEXT FRONTAL BOUNDARY EXPECTED TO MOVE ACROSS ON FRIDAY.
BOTH THE GFS AND ECMWF HAVE NOT BEEN VERY CONSISTENT ON TIMING BUT
BOTH INDICATE A SERIES OF TROUGH MOVING ACROSS EARLY NEXT WEEK. WILL
LEAN TOWARD SPRING CLIMATOLOGY WITH CHANCE POPS THROUGH THE EXTENDED.
&&
.AVIATION...VFR CIGS/VSBYS UNDER HIGH PRESSURE THIS EVENING. MVFR
CIGS AND VSBYS DEVELOPING TONIGHT IN RAIN AND SNOW WITH AREAS OF
IFR...MOSTLY OVER WESTERN AND CENTRAL SISKIYOU COUNTY AND THE
SOUTHERN OREGON COAST. GUSTY SOUTH TO SOUTHEAST WINDS EXPECTED FROM
KMFR-KMHS THROUGH LATE THIS EVENING.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY...JACKSON COUNTY 4 PM MON THROUGH 10 AM TUE.
SNOW ADVISORY TONGT...JOSEPHINE AND EASTERN CURRY COUNTY ABOVE
2000
FT
CA...WINTER STORM WARNING...MT SHASTA AREA AND WESTERN SISKIYOU CO
4 PM MON THROUGH 4 AM TUE ABOVE 4500 FEET.
HEAVY SNOW WARNING...MT SHASTA AREAS AND WESTERN SISKIYOU CO
4 AM TUE THROUGH 4 PM TUE ABOVE 3500 FEET.
WIND ADVISORY...SHASTA VALLEY NOW THROUGH 10 AM TUE.
FB
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Mar 27, 5:03 AM PST, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 503 AM PST MON MAR 27 2006 CAZ080-082-280330- SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY- 503 AM PST MON MAR 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A WINTER STORM WARNING IS IN EFFECT FROM 6 PM THIS EVENING THROUGH MIDNIGHT. SNOW WILL DEVELOP EARLY THIS EVENING ABOVE 4500 FEET. SEE STATEMENT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WARNING WILL CONTINUE UNTIL 4 PM TUESDAY. 6 TO 10 INCHES OF SNOW IS EXPECTED BY EARLY TUESDAY MORNING WITH AN ADDITIONAL 4 TO 8 INCHES DURING THE DAY TUESDAY. SNOW LEVEL WILL FALL TO 3500 FEET DURING THE DAY TUESDAY, THEN TO 3000 FEET TUESDAY NIGHT, BUT BY THEN SNOWFALL RATES WILL DIMINISH. SEE STATEMENT FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-ORZ026-280330- CENTRAL SISKIYOU COUNTY-JACKSON COUNTY- 503 AM PST MON MAR 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A WIND ADVISORY IS IN EFFECT FROM 4 PM THIS AFTERNOON THROUGH TONIGHT. AN INCOMING STORM EVENT WILL CAUSE SOUTHEAST WINDS TO INCREASE TO 30 TO 40 MPH THIS AFTERNOON AND TONIGHT FOR SISKIYOU COUNTY. THE STRONGEST WINDS WILL OCCUR NEAR WEED. EXPECT SOUTH WINDS OF 20 TO 30 MPH IN THE ROUGE VALLEY THIS AFTERNOON AND TONIGHT. WINDS WILL MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIND ADVISORY WILL CONTINUE UNTIL 10 AM TUESDAY. SEE STATEMENT FOR MORE DETAILS. HIGH PROFILE VEHICLES SHOULD EXERCISE EXTRA CAUTION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PETRUCELLI
Nearby
High Wind Warnings in Oregon, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.